MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that the handpiece was overheating during operation.There was no patient or staff impact.
 
Additional Manufacturer Narrative
Product analysis: could not verify excessive heat.Performed pre-temperature test.Ambient temperature was 73.7 and in 1 minute of testing handpiece temperature were t1 - 75.8 and t2 - 76.9 unit operated within normal parameters.Examined item, no fault found.Handpiece was cleaned, tested and passed to manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - STYLUS TOUCH®
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8939025
Report Number1045254-2019-00416
Device Sequence Number14105733
Product Code HBE
UDI-Device Identifier00613994633897
UDI-Public00613994633897
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210
Device Catalogue NumberEM210
Device Lot Number205913810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1